Character degrees in 𝜋-separable groups

  • 1 Dipartimento di Matematica e Informatica, Università degli Studi di Firenze, Firenze, Italy
Nicola Grittini
  • Corresponding author
  • Dipartimento di Matematica e Informatica, Università degli Studi di Firenze, Firenze, Italy
  • Email
  • Search for other articles:
  • degruyter.comGoogle Scholar


If a group G is π-separable, where π is a set of primes, the set of irreducible characters Bπ(G)Bπ(G) can be defined. In this paper, we prove variants of some classical theorems in character theory, namely the theorem of Ito–Michler and Thompson’s theorem on character degrees, involving irreducible characters in the set Bπ(G)Bπ(G).

  • [1]

    S. Dolfi, E. Pacifici, L. Sanus and P. Spiga, On the orders of zeros of irreducible characters, J. Algebra 321 (2009), 345–352.

    • Crossref
    • Export Citation
  • [2]

    D. Gajendragadkar, A characteristic class of characters finite of π-separable groups, J. Algebra 59 (1979), 237–259.

    • Crossref
    • Export Citation
  • [3]

    K. W. Gruenberg and K. W. Roggenkamp, Decomposition of the augmentation ideal and of the relation modules of a finite group, Proc. Lond. Math. Soc. 31 (1975), 149–166.

  • [4]

    I. M. Isaacs, Character Theory of Finite Groups, Academic Press, New York, 1976.

  • [5]

    I. M. Isaacs, Characters of π-separable groups, J. Algebra 86 (1984), 98–128.

    • Crossref
    • Export Citation
  • [6]

    I. M. Isaacs, Fong characters of π-separable groups, J. Algebra 99 (1986), 89–107.

    • Crossref
    • Export Citation
  • [7]

    I. M. Isaacs, Induction and restriction of π-special characters., Canad. J. Math. 28 (1986), no. 3, 576–604.

  • [8]

    I. M. Isaacs, Characters of Solvable Groups, Grad. Stud. Math. 189, American Mathematical Society, Providence, 2018.

  • [9]

    M. I. Isaacs and G. Navarro, Characters of p {p^{\prime}}-degree of p-solvable groups, J. Algebra 246 (2001), 394–413.

    • Crossref
    • Export Citation
  • [10]

    G. Navarro, Zeros of primitive characters in solvable groups, J. Algebra 221 (1999), 644–650.

    • Crossref
    • Export Citation
  • [11]

    G. Navarro and T. R. Wolf, Variations on Thompson’s character degrees theorem, Glasgow Math. J. 44 (2002), 371–374.

  • [12]

    T. R. Wolf, Variations on McKay’s character degrees conjecture, J. Algebra 135 (1990), 123–138.

    • Crossref
    • Export Citation
Purchase article
Get instant unlimited access to the article.
Log in
Already have access? Please log in.

Log in with your institution

Journal + Issues

The Journal of Group Theory is devoted to the publication of original research articles in all aspects of group theory. Articles concerning applications of group theory and articles from research areas which have a significant impact on group theory will also be considered.